Alert archive / Arizona / Red Flag Warnings in 2014
Red Flag Warning 22, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this red flag warning at Jun 25, 2014, 2:36 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Jun 26, 2014, 10:00 AM MST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2014, 2:36 PM MST (21:36 UTC)
- In effect from
- Jun 26, 2014, 10:00 AM MST
- Expired
- Jun 26, 2014, 8:00 PM MST
- In force
- 10 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.6 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3084 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
765 WWUS85 KFGZ 252136 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 236 PM MST WED JUN 25 2014 AZZ104>107-109-112-113-115-139-140-260545- /O.UPG.KFGZ.FW.A.0015.140626T1700Z-140627T0300Z/ /O.NEW.KFGZ.FW.W.0022.140626T1700Z-140627T0300Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)- BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 236 PM MST WED JUN 25 2014 ...RED FLAG WARNING IN EFFECT ON THURSDAY FROM 10 AM TO 8 PM MST FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT ON THURSDAY FROM 10 AM TO 8 PM MST. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...MUCH OF COCONINO COUNTY AND THE NORTHERN TWO THIRDS OF NAVAJO COUNTY. * TIMING...THURSDAY FROM LATE MORNING THROUGH MID-EVENING. * 20 FOOT WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * MINIMUM RELATIVE HUMIDITY...7 TO 14 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$
4 follow-up statements
338 WWUS85 KFGZ 260315 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 815 PM MST WED JUN 25 2014 AZZ104>107-109-112-113-115-139-140-261115- /O.CON.KFGZ.FW.W.0022.140626T1700Z-140627T0300Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)- BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 815 PM MST WED JUN 25 2014 ...RED FLAG WARNING REMAINS IN EFFECT ON THURSDAY FROM 10 AM TO 8 PM MST FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...MUCH OF COCONINO COUNTY AND THE NORTHERN TWO THIRDS OF NAVAJO COUNTY. * TIMING...THURSDAY FROM LATE MORNING THROUGH MID-EVENING. * 20 FOOT WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * MINIMUM RELATIVE HUMIDITY...7 TO 14 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$
222 WWUS85 KFGZ 260919 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 219 AM MST THU JUN 26 2014 AZZ104>107-109-112-113-115-139-140-262330- /O.CON.KFGZ.FW.W.0022.140626T1700Z-140627T0300Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)- BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 219 AM MST THU JUN 26 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...MUCH OF COCONINO COUNTY AND THE NORTHERN TWO THIRDS OF NAVAJO COUNTY. * TIMING...TODAY FROM 10 AM MST THROUGH 8 PM MST. * 20 FOOT WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 40 MPH. * MINIMUM RELATIVE HUMIDITY...7 TO 14 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$
983 WWUS85 KFGZ 262047 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 147 PM MST THU JUN 26 2014 AZZ104>107-109-112-113-115-139-140-270300- /O.CON.KFGZ.FW.W.0022.000000T0000Z-140627T0300Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)- BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 147 PM MST THU JUN 26 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...MUCH OF COCONINO COUNTY AND THE NORTHERN TWO THIRDS OF NAVAJO COUNTY. * TIMING...THROUGH 8 PM MST THIS EVENING. * 20 FOOT WINDS...SOUTHWEST 20 TO 25 MPH WITH GUSTS UP TO 40 MPH. * MINIMUM RELATIVE HUMIDITY...7 TO 14 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$
098 WWUS85 KFGZ 270258 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 758 PM MST THU JUN 26 2014 AZZ104>107-109-112-113-115-139-140-270400- /O.EXP.KFGZ.FW.W.0022.000000T0000Z-140627T0300Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)- BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 758 PM MST THU JUN 26 2014 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... RELATIVE HUMIDITY IS INCREASING ABOVE CRITICAL FIRE WEATHER THRESHOLDS THIS EVENING AND THUS THE RED FLAG WARNING WILL EXPIRE. ALTHOUGH WIND SPEEDS ARE EXPECTED TO GRADUALLY DECREASE...BREEZY WINDS WILL CONTINUE THROUGH MUCH OF THE OVERNIGHT PERIOD. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at Jun 25, 9:33 AM MST, 5 hours 3 minutes earlier.
Area forecast discussion, Jun 25, 9:33 AM MST, 5 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 933 AM MST WED JUN 25 2014 .SYNOPSIS... A WEAK LOW PRESSURE SYSTEM MOVING ACROSS THE WESTERN STATES WILL BRING BREEZY WINDS TODAY AND WINDY CONDITIONS ON THURSDAY. OTHERWISE...WARM AND DRY WEATHER WILL CONTINUE. FOR FRIDAY THROUGH THE EARLY PART OF NEXT WEEK...BUILDING HIGH PRESSURE AND WARMING TEMPERATURES ARE IN STORE FOR NORTHERN ARIZONA. THE HOTTEST TEMPERATURES OF THE YEAR ARE POSSIBLE BY EARLY NEXT WEEK. && DISCUSSION...CLEAR AND WARM WITH LIGHT BREEZES ACROSS THE FORECAST AREA AT THIS TIME. CURRENT FORECAST IS IN GOOD SHAPE...WITH NO UPDATES PLANNED THIS MORNING. && PREV DISCUSSION /230 AM MST/... DRY AND WARM WEST-SOUTHWESTERLY FLOW WILL CONTINUE OVER THE NEXT SEVERAL DAYS WITH GENERALLY CLEAR SKIES AND SEASONABLE TEMPERATURES. EXPECT BREEZY SOUTHWEST WINDS TODAY BECOMING STRONGER ON THURSDAY AS A LOW PRESSURE SYSTEM MOVES ACROSS THE WESTERN STATES. A FEW GUSTS COULD TOP 40 MPH ON THURSDAY. AFTER THAT...HIGH PRESSURE WILL BUILD ACROSS THE SOUTHWEST UNITED STATES WITH WARMING TEMPERATURES AND DRY CONDITIONS FOR NORTHERN ARIZONA THROUGH THE EARLY PART OF NEXT WEEK. WE COULD SEE THE HOTTEST TEMPERATURES OF THE YEAR FROM MONDAY INTO WEDNESDAY OF NEXT WEEK. BY THE MIDDLE OF NEXT WEEK...MODELS SUGGESTING THAT HIGH PRESSURE WILL BECOME MORE FAVORABLY POSITIONED FOR THE TRANSPORT OF MOISTURE NORTHWARD ACROSS ARIZONA. WE WILL BE KEEPING AN EYE ON THIS ONE. && .AVIATION...FOR THE 18Z PACKAGE...EXPECT VFR CONDITIONS FOR THE NEXT 24 HOURS. SW SFC WINDS 10-20G25KTS THROUGH 00Z-02Z THURS. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER...EXPECT VERY DRY WESTERLY FLOW ALOFT TODAY...ALONG WITH NEAR NORMAL MAXIMUM TEMPERATURES AND BREEZY AFTERNOON SOUTHWEST WINDS. THURSDAY... A TROUGH MOVING THROUGH THE REGION WILL PRODUCE STRONGER SOUTHWEST WINDS. CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE OVER PORTIONS OF THE REGION AND A FIRE WEATHER WATCH REMAINS IN EFFECT FOR MOST OF COCONINO AND NORTHERN NAVAJO COUNTIES. FRIDAY THROUGH SUNDAY...DRY WEATHER WILL PERSIST. THE TROUGH WILL MOVE EAST OF THE STATE FRIDAY WITH WINDS FORECAST TO WEAKEN BELOW CRITICAL VALUES. A WARMING TREND STARTS SATURDAY...WITH MAXIMUM TEMPERATURE VALUES RANGING FROM 4 TO 8 DEGREES ABOVE NORMAL ON SUNDAY. FURTHER WARMING CONTINUES INTO NEXT WEEK. && .FGZ WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR AZZ104>107-109-112-113-115-139-140. && PUBLIC.........BAK/MCCOLLUM AVIATION.......BEP FIRE WEATHER...BEP/DL FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Jun 25, 4:44 AM MST, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 444 AM MST WED JUN 25 2014 AZZ004>018-037>040-260700- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 444 AM MST WED JUN 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY AND TONIGHT AND TONIGHT NO WEATHER HAZARDS ARE EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AN AREA OF LOW PRESSURE WILL MOVE ACROSS THE SOUTHWEST ON THURSDAY BRINGING STRONGER WINDS TO THE AREA. IN ADDITION...VERY LOW RELATIVE HUMIDITY WILL COMBINE WITH THE STRONG WINDS TO CREATE CRITICAL FIRE WEATHER CONDITIONS. AS SUCH...A FIRE WEATHER WATCH CONTINUES FOR PORTIONS OF NORTHERN ARIZONA.
Nearby
Red Flag Warnings in Arizona, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.